Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 83, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 12, 2020, 3:17 AM EDT. It took effect at Sep 12, 2020, 11:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2020, 3:17 AM EDT (07:17 UTC)
- In effect from
- Sep 12, 2020, 11:00 AM EDT
- Expired
- Sep 12, 2020, 9:55 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
352 WHUS73 KAPX 120717 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 317 AM EDT Sat Sep 12 2020 LSZ321-121530- /O.NEW.KAPX.SC.Y.0083.200912T1500Z-200913T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 317 AM EDT Sat Sep 12 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet expected. * WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point Iroquois MI. * WHEN...From 11 AM this morning to 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
557 WHUS73 KAPX 130155 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 955 PM EDT Sat Sep 12 2020 LSZ321-130300- /O.CAN.KAPX.SC.Y.0083.000000T0000Z-200913T0300Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 955 PM EDT Sat Sep 12 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below advisory levels in Whitefish Bay, therefore the advisory has been cancelled. Additional small craft advisories are possible on Sunday as winds become gusty from the northwest. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 11, 9:43 PM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Sep 11, 9:43 PM EDT, 5 hours 34 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 943 PM EDT Fri Sep 11 2020 .UPDATE... Issued at 934 PM EDT Fri Sep 11 2020 Closed upper low over South Dakota this evening will open up/fill as it phases with northern stream energy and migrates into the Great Lakes this weekend. Broad upper divergence on the east side of this feature with a nice upper level moisture plume extending all the way back into the Pacific. Few changes to the ongoing forecast as showers are expected to push into northern Michigan late tonight into Saturday morning as a low level theta-e gradient pivots into our area. Given the clouds/showers on Saturday, adjusted high temperatures down a few degrees over northeast lower into eastern upper, where readings may struggle to get out of the 50s. && .NEAR TERM...(Through Saturday) Issued at 341 PM EDT Fri Sep 11 2020 ...Showers return for Saturday... High Impact Weather Potential: Minimal. Pattern Synopsis/Forecast: Short-wave ridge axis arcs from North Dakota down through the Chicago area, upstream from a closed and eastward migrating upper low along the Nebraska/South Dakota border. Large area of surface high pressure spans the Great Lakes with a good amount of deep layer dry air across northern Michigan providing lots of sunshine across the region today. Low level temp/moisture gradient is draped across the lower lakes region into the Ohio Valley. Upper level jet divergence on the eastern edge of the closed low, in combination with stronger low level flow/warm advection along the gradient is producing an area of showers from Missouri into Iowa and southern Wisconsin. Closed upper low is expected to fill/open up while phasing with the northern stream across Canada and migrate into the Upper Midwest/western Great Lakes through Saturday. This will bring another round of showers to the region. Details: Low level theta-e gradient is expected to surge/pivot back northward into the Upper Midwest/western Great Lakes as we go through tonight. Along with the approaching upper level low/ increasing upper level divergence developing across the region, ongoing showers across Iowa/southern Wisconsin are expected to spread into the western half of the CWA overnight (after 08Z or so) and across the rest of the forecast area on Saturday. Made only minor cosmetic changes to PoPs/timing to the going forecast at this juncture. && .SHORT TERM...(Saturday night through Monday) Issued at 341 PM EDT Fri Sep 11 2020 ...Showers ending Sunday, Dry Monday... High Impact Weather Potential: Minimal. Synopsis: The cut-off low that was hanging out near the four corners region has begun lifting north toward the 80-100 kt jet over southern Canada. Shortwave ridging is nudging into the western Great lakes, with dry air and high pressure at the surface. These features move east over the next 30 hrs so that by Saturday night the upper level wave (now open) and its attendant weak surface low will be pushing into our neck of the woods, sustaining rain and possible thunder through the night into early Sunday morning. Quieter weather follows for Sunday afternoon through Monday. Details: Saturday evening widespread showers will be ongoing as the center of the occluded low creeps toward nrn Michigan. Some moderate broadscale lift with the help of -DivQ ahead of the wave, PWATs near 1.5" (2+ St. Dev above normal), healthy bulk shear (40-50kts) and a little instability (couple hundred Joules) will allow for showers and possibly thunder through the evening. However, most guidance agrees on a dry slot rotating across the area through the overnight hours, likely leading to at least a lull in precip intensity and coverage. Isentropic lift and some wrap around moisture will lead to additional shower chances through Sunday morning. This will be helped along by a narrow corridor of moisture ahead of another cold front sweeping across Michigan through the day. The best chances for AM showers will be in northwest lower Michigan and in portions of Eastern Upper downwind from lake Superior. Behind the front cooler air at 925mb may generate enough overlake instability (with a delta T ~ 7 deg) to produce some lingering clouds off the lakes in the afternoon. Otherwise we enter a dry period heading through the evening and overnight into Monday. High pressure sliding through the Great Lakes will lead to another cool night Sunday night, with mostly sunny and mild conditions Monday. .LONG TERM...(Monday night through Friday) Issued at 341 PM EDT Fri Sep 11 2020 Heading through midweek the upper jet remains just to our north, with temperatures moderating back to near normal (or even a degree or two above). We remain in warm southerly flow as high pressure slides east late Tuesday into Wednesday. The next surface low, supported by an embedded PV anomaly, treks from the Dakotas toward James Bay through midweek, dragging a cold front across northern Michigan. This gives us our next rain chances Wednesday possibly into Thursday (with the slower Euro solution). Then most guidance has high pressure and a return to drier weather to end the work week. However there's a low chance of scattered showers Friday as some solutions try to bring another surface low through Ontario. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 649 PM EDT Fri Sep 11 2020 ...VFR tonight, Lowering CIGS on Saturday... A slow moving cutoff low over the Northern Plains will migrate into the Western Great Lakes on Saturday. Clouds will thicken and gradually lower tonight in advance of this sytem, remaining VFR through 12z. As the atmosphere moistens up and showers become more widespread on Saturday, conditions deteriorate to MVFR at MBL/TVC/PLN, remaining VFR at APN until later in the day. Areas of IFR conditions are possible by later Saturday. Winds generally from the southeast throughout the period, AOB 10kts. && .MARINE... Issued at 206 AM EDT Fri Sep 11 2020 Overall light winds/waves anticipated tonight. But increasing southeasterly flow develops for Saturday and Saturday night, before winds veer northwesterly heading into Sunday. Small craft advisories may be needed on some nearshore areas this weekend. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JK NEAR TERM...BA SHORT TERM...STJ LONG TERM...STJ AVIATION...JK MARINE...BA
Hazardous weather outlook, Sep 11, 9:48 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 948 PM EDT Fri Sep 11 2020 MIZ016>018-020>036-041-042-086>088-095>099-130200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 948 PM EDT Fri Sep 11 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms Saturday night. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-130200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 948 PM EDT Fri Sep 11 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms Saturday night. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord. JK
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.